HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Birth Control (http://www.healthboards.com/boards/birth-control/)
-   -   Severe Ortho Tri-Cyclen Lo symptons? (http://www.healthboards.com/boards/birth-control/315978-severe-ortho-tri-cyclen-lo-symptons.html)

benevolent muse 08-17-2005 03:57 PM

Severe Ortho Tri-Cyclen Lo symptons?
 
I recently have just started using Ortho Tri-Cyclen Lo about a week or more ago. It wasn't until two nights ago that I had the sudden feeling of passing out. My lips started to tingle, my head was throbbing and I felt as if I was going to have an anxiety attack. I tried to let it pass, thinking I had possibly eaten something that didn't agree with me. After about thirty minutes, I started to have the shakes all over. Now, I've never experienced anything at all like the stated symptoms. I'm twenty two and healthy. I don't take any other medication of any kind. I rarely only take Midol the first day I have my period for severe cramps. After an hour of feeling as if I was going to faint, my husband took me to the ER. Of course, like any ER in NY, they tend to make you wait several hours before being seen. Which happened to me. By the time the physician on hand saw me, I felt completely better. Yesterday and today, I've been feeling a little off, still. I was wondering if anyone else has experienced similar symptons such as me? Please, any responses concerning OTCL will be helpful. Thank you.

bordrgrl 08-17-2005 04:51 PM

Re: Severe Ortho Tri-Cyclen Lo symptons?
 
If it was me, I'd be concerned about those symptoms. I would call my doctor and if he didn't get back to me by the time I was due for my next pill, I wouldn't take it. Just my opinion. I'd rather be safe than sorry.

benevolent muse 08-17-2005 05:28 PM

Re: Severe Ortho Tri-Cyclen Lo symptons?
 
Thank you so much for the reply! :) I was told by the physician at the ER that it was most likely because the first week of pills are the highest levels of hormones. I'm not sure if she was saying that as a means to calm me, or if she was honestly telling the truth. I'll not take the next one tomorrow and call my gyno. I was told to call me regular physician and have him check me out. I didn't think that was correct, but who am I to disagree with someone who has a PHD? At least I thought so last night, when I checked a few threads on the site here. I was just curious if anyone else had any symptons such as mine or similar. I'm probably the only (hopefully not) one who has. I can't take the Depo shot because of my blood pressure being low regulary. Is that true? I'm sorry I ask so many questions.

omalll 08-18-2005 06:51 AM

Re: Severe Ortho Tri-Cyclen Lo symptons?
 
sounds like a panic attack. I had them on Estrostep, so i just stopped taking it. now im on another pill and i dont have them.
but yeah, its freaky if you've never had a panic attack before. i was sitting in class in college (ironically in one of the most boring classes ever) and i felt that fight-or-flight response.. and i tried to ignore it. but then i just got light headed and dizzy. i went to the student health center after class and they said my blood pressure was really high (obviously from the panic attack and being worried, its not that high usually).
you should ask your Dr about switching pills.. that might be all you need. there are so many pills out there to choose from too.

omalll 08-18-2005 06:54 AM

ps
 
[QUOTE=benevolent muse]Thank you so much for the reply! :) I was told by the physician at the ER that it was most likely because the first week of pills are the highest levels of hormones. I'm not sure if she was saying that as a means to calm me, or if she was honestly telling the truth. I'll not take the next one tomorrow and call my gyno. I was told to call me regular physician and have him check me out. I didn't think that was correct, but who am I to disagree with someone who has a PHD? At least I thought so last night, when I checked a few threads on the site here. I was just curious if anyone else had any symptons such as mine or similar. I'm probably the only (hopefully not) one who has. I can't take the Depo shot because of my blood pressure being low regulary. Is that true? I'm sorry I ask so many questions.[/QUOTE]

actually the first week of OTC Lo is the LOWEST level of hormones. the 3rd week has the highest... Depo probably wont affect blood pressure. usually its the Estrogen that raises it, and depo has no estrogen..
ps: always get 2nd opinions. a PhD or an MD doesnt mean infallible.. :)

benevolent muse 08-18-2005 01:59 PM

Re: Severe Ortho Tri-Cyclen Lo symptons?
 
I was wondering if that could be the side effect I was having. I'll check with my gyno tomorrow at the appointment. It was definitely frightening. I never felt that way and my god, in class? It sounds like you handled it well. :) I would have totally freaked out and caused my blood pressure to soar. I also had no idea the first week was the lowest. If I felt that way on end of week one, I really don't want to feel that way for the third or any other time. It was a bad experience. Add that with the long wait in the ER and it's right up there in bad nights if ever had. Thank you so much for the response. It's greatly appreciated. ^_^


All times are GMT -7. The time now is 09:03 AM.